So here's the deal. Sometimes I do real stupid things... Let me just put that out there from the start.
Now, here is one of those stupid things I've done recently....
I decided to regrow my hair to a short shoulder length bob. Right now I've got a pixie with log bangs. Naturally, I had to find out how to successfully grow out a pixie without it looking all scraggly and bedhead looking. You know what I mean? And it would be really nice if it could grow in faster. According to me, my hair already grows pretty fast because I drink plenty of water, take multivitamins regularly more or less, and I'm still working on the getting enough sleep thing. But on the internet, in many hair salon chat boards, folks were talking about the vitamin Biotin. I already get biotin in my b-complex so I should have quit there.
But I didn't.
Folks in the USA have access to Biotin in 5000mcg (or 5mg) format whereas here, in Canada, I can only find 1000mcg (or 1mg) format unless I order it on amazon, which I won't do.
Anyway, I purchased the Hair, Skin and Nails vitamins that also contained Biotin in it and took the dose following the package (1 pill twice daily with a meal). I did that for one week then my head I started itching. No visible rash but my skin on my arms and my head felt like millions of ants under my skin but no rash. So I discontinued the Hair Skin & Nails formula and went and purchased the 1000mcg of Biotin and just took that as directed on the package, along with my regular multivitamins. Still itchy head, itchy arms and painful to the touch scalp on the crown of my head!
Back to the internet.... I discover, not only is that an allergic reaction, but I'm also putting my body off balance by "mega dosing" on one vitamin, thus causing the other vitamins to be lacking as they try to keep up with the dose!
Oh my! I STOPPED TAKING ALL VITAMINS AS OF MONDAY. The last time I took my regular multivitamin was on Saturday morning. The last time I took any vitamin B complex was on Sunday evening.... which triggered my itches all over again because the complex also contains some biotin and I'm still trying to get the bulk of it out of my system so that I'm left with just the "normal recommended amounts".
That will teach me a lesson. Sad thing is on those message boards, the woman are completely clueless and believe that the itchiness is "hair growing in faster" or "results of unwashed hair". Sadly enough, not many folks have stated they STOPPED taking the vitamin once they started to itch or felt a tenderness on the crown of their head.
That's just craziness!!! IT'S AN ALLERGIC REACTION THAT CAN CAUSE YOUR BODY HARM AND MAYBE EVEN CAUSE YOU SOME HAIR LOSS.
Dude, I washed my hair every single day last week when the itching drove me bonkers! And I used Head & Shoulders to be sure it wasn't psoriasis or dandruff...it wasn't, it was just an allergic reaction to the mega dose of Biotin which I hope will clear up in the next couple of days. As of Monday afternoon, the itching on my arms has stopped, the itching on my scalp has eased but the tender feeling on my crown is still slightly there so I'm going to continue to drink plenty of water to flush my system of the bulk of this water soluble vitamin and dispose of the rest of them that remain in the bottle. Once my system gets back to normal I will continue with my regular multivitamins only.